Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Dec 6, 2021, 1:18 PM EST for Broward County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2021, 1:18 PM EST (18:18 UTC)
- Expired
- Dec 6, 2021, 1:45 PM EST
- In force
- 27 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 30
County Broward County, FL
The radar
The Miami radar (KAMX), 56 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1966 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
331
WWUS82 KMFL 061818
SPSMFL
Special Weather Statement
National Weather Service Miami FL
118 PM EST Mon Dec 6 2021
FLZ071-072-061845-
Inland Broward County FL-Metro Broward County FL-
118 PM EST Mon Dec 6 2021
...A gusty shower will impact portions of southern Broward County
through 145 PM EST...
At 118 PM EST, National Weather Service meteorologists were tracking
a gusty shower capable of producing a funnel cloud over Intersection
I-75 And Griffin Road, or near Davie, moving north at 15 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Davie, Plantation, Sunrise, Tamarac, Lauderhill, Weston, North
Lauderdale, Lauderdale Lakes, Cooper City, Sawgrass Mills Mall,
Sunshine Acres, Intersection I-75 And Griffin Road, Pine Island
Ridge, Village Park, Broadview-Pompano Park and Markham Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2603 8030 2604 8039 2621 8039 2620 8020
TIME...MOT...LOC 1818Z 198DEG 11KT 2608 8034
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
HadiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Dec 6, 12:30 PM EST, 48 minutes earlier.
Area forecast discussion, Dec 6, 12:30 PM EST, 48 minutes before
Area Forecast Discussion National Weather Service Miami FL 1230 PM EST Mon Dec 6 2021 .AVIATION(18Z TAFS)... Added an MVFR TEMPO group to most of the east coast sites for the next couple hours to account for both lingering low ceilings and some incoming showers. Otherwise VFR conditions will prevail through the overnight period although there will be some fog potential overnight into Wednesday morning. Best chances for restrictions will be at KAPF and KTMB but can't completely rule it out for the east coast terminals. SE winds around 10kts will prevail through the day at all terminals this afternoon apart from KAPF which will see westerly winds. Overnight winds turn light and variable and likely remain light through Wednesday morning. && .PREV DISCUSSION... (Issued 917 AM EST Mon Dec 6 2021) UPDATE... The first round of showers is currently clearing the east coast metro, but expect the lull in activity to be relatively brief as additional showers to our south gradually pivot north and east and a low-lvl convergence zone sets up just west of the metro. Although the 12Z MFL RAOB still depicts rather dry air above about 700mb, think profiles depict enough (somewhat shallow) CAPE to support some thunder chances over the land (particularly if we can get some sun in the late morning lull) so added slight- Chc Thunder for the eastern half of the area this afternoon. PREV DISCUSSION... (Issued 243 AM EST Mon Dec 6 2021) SHORT TERM (Monday night through Tuesday)... Aloft, a progressive/zonal flow will persist, which will limit any meaningful changes to the current temperature pattern across the area. The low level easterly or southeasterly flow will also continue to bring moisture into the region. With this flow, interior and Gulf areas are favored for the warmest daytime maximums. Going into tonight the fog signal increases once again across much of Mainland South FL as winds lighten and cloud cover decreases. After a foggy start, Tuesday appears a little drier except perhaps a rogue shower or two along the immediate Atlantic coast, especially early in the day. LONG TERM (Tuesday Night through Sunday)... Going into midweek a weak H5 shortwave will slide eastward across the northern Gulf Coast States. This will be just enough to push a weak front southward into north/central Florida by midweek. The better UL support will remain well north of our region. At the surface, southerly or southeasterly flow will continue. Cannot rule out a rogue shower that is typical in this pattern, especially over the Atlantic and perhaps immediate coast, but at this juncture only lower-end POPs needed. The front stalls and quickly moves away as time progresses into late week. Outside of the low-end POPs, the primary focus will be continued fog chances Wednesday morning. Similar to the last few days, we’ll not mention in the forecast for now, however, will likely be added in subsequent forecasts given moisture pooling ahead of the aforementioned front. The other focus will be unseasonably warm temperatures with mid 80s expected across the interior. Lower to perhaps mid 80s respectively across the metros with locations along the immediate coast being a degree or two cooler than the inland metro areas. Finally, next weekend eyes begin to focus upstream. There are some differences among the globals related to timing and placement of a strong cold front that should push southward over the southern tier states, but a frontal passage at the very end of the period isn’t out of the question. More on this as time progresses, however, early indications are that IF the front makes it this far south, much of the support will remain too far removed for any meaningful rainfall. MARINE... Generally light winds and seas expected early this week. Winds will generally be easterly, however, should begin to transition to a more southeasterly direction as the week progresses. With this low-level flow pattern, a few showers will be possible, especially over the Gulf Stream. We cannot rule out a rumble of thunder or two in the strongest activity, especially early in the forecast period. Areas of sea fog may develop during the overnight and morning hours over portions of the Gulf waters through Wednesday. Patchy dense fog cannot be ruled out. BEACHES... A moderate risk of rip currents expected along the beaches of Palm Beach County. King Tides will produce higher water levels, which may result in localized minor coastal flooding during high tide this morning, especially along the more vulnerable Palm Beach coast. CLIMATE... High temperatures in the long term are forecast to run 4 to 8 degrees above normal for this time of year. The warmest temperatures will be observed across interior portions of South Florida, with maximum temperatures a few degrees cooler along both coasts of South Florida. Minimum temperatures across the area are forecast to run 5 to 10 degrees above normal towards the middle to late portion of next week. && .PRELIMINARY POINT TEMPS/POPS... Miami 70 83 71 85 / 20 20 10 10 West Kendall 67 84 69 85 / 20 20 10 10 Opa-Locka 69 83 70 85 / 20 20 10 10 Homestead 68 82 70 84 / 20 20 10 10 Fort Lauderdale 70 82 71 84 / 20 20 10 20 N Ft Lauderdale 70 82 71 84 / 20 20 10 20 Pembroke Pines 68 83 69 85 / 20 20 10 20 West Palm Beach 68 81 68 84 / 20 20 10 20 Boca Raton 68 82 70 85 / 20 20 10 20 Naples 65 81 67 81 / 10 10 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Carr Today through Tuesday and Marine...99 Tuesday Night through Sunday...99 Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Dec 6, 10:49 AM EST, 2 hours 29 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1049 AM EST Mon Dec 6 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 071000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1049 AM EST Mon Dec 6 2021 ...Patchy Dense Fog Possible Again Tonight... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered showers will be possible over the eastern portion of the area and the the Atlantic waters. A rumble of thunder or two cannot be ruled out with the strongest activity. Visibility: Patchy fog will be possible tonight especially across the interior and fog favored areas within the Atlantic and Gulf Metros. Additional fog development will be possible overnight tonight. Locally dense fog cannot be ruled out. Rip Currents: There is a moderate risk of rip currents along the beach of Palm Beach County. Waterspouts: A waterspout or two cannot be ruled out across the local waters. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY There will be an elevated rip current risk along portions of the Atlantic Beaches through the week. Scattered showers will be possible across the Atlantic waters through the week. Early in the week a rumble of thunder or two may be possible in the strongest activity. Areas of fog possible each morning, especially across the interior and fog favored areas within both the Atlantic and Gulf Metros. Patchy dense marine fog cannot be ruled out during the morning hours over the near shore Gulf Waters through midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Dec 6, 1:18 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
118 PM EST Mon Dec 6 2021
FLZ071-072-061845-
Inland Broward County FL-Metro Broward County FL-
118 PM EST Mon Dec 6 2021
...A gusty shower will impact portions of southern Broward County
through 145 PM EST...
At 118 PM EST, National Weather Service meteorologists were tracking
a gusty shower capable of producing a funnel cloud over Intersection
I-75 And Griffin Road, or near Davie, moving north at 15 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Davie, Plantation, Sunrise, Tamarac, Lauderhill, Weston, North
Lauderdale, Lauderdale Lakes, Cooper City, Sawgrass Mills Mall,
Sunshine Acres, Intersection I-75 And Griffin Road, Pine Island
Ridge, Village Park, Broadview-Pompano Park and Markham Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2603 8030 2604 8039 2621 8039 2620 8020
TIME...MOT...LOC 1818Z 198DEG 11KT 2608 8034
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
HadiThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 1:46 PM EST | Special Weather Statement | MFL | Broward | 29 min |
| Dec 6, 2:33 PM EST | Special Weather Statement | MFL | Broward | 27 min |
| Dec 6, 3:03 PM EST | Areal Flood Advisory | MFL | Broward | 117 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.